Is it normal for cheek muscles to hurt days after Voluma injections?

I had Voluma injected into my cheeks about 5 days ago, and the past few days my cheek muscles have felt tense. Almost as if I've been smiling for a very long period. The pain really only happens toward the end of the day. I'm assuming this a normal during the healing process?

Doctor Answers 6

Post op pain

It is normal to experience a bit of pain or discomfort from your Voluma injections. It should subside within a week to 10 days. If it does not then see your surgeon to be assessed in person.

Kindly,

Kouros Azar


Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Voluma and Pain

There can be some pain or a feeling of tightness after Voluma injections or any facial injections.  If you are concerned you should return to your treating physician for examination.  A small amount of extra strength tylenol usually helps this uncomfortable sensation.  Best, Dr. Green

Voluma and Cheek Pain

Thanks for your question!  My patients often tell me they experience some cheek pain for several days after Voluma injections.  The pain is related to the deeper injections and the swelling that takes place.  If your pain persists, I recommend contacting your injector.  Best of luck to you!

Voluma Pain After Injections

You can have pain after injections with needles, I suggest seeing your physician if you are concerned.  Severe pain can be a sign of something wrong, but small pain is normal.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Yes, that is normal

Voluma is supposed to be placed deep preferably over the bone.  To do this the injector must inject the needle through your muscle.  Most of my patients notice it when they go to eat since the masseter chewing muscle is the one that takes the brunt of action, and typically lasts only 3-4 days.

This pain should go away very soon.  You should talk to your provider about this.

Marla M. Klein, MD
Lake Oswego Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Tenderness After Voluma Injections

Hi MDLA,

Best to contact your injecting physician to answer your question if your symptoms continue.

Good luck and be well.

Dr. P

Michael A. Persky, MD
Encino Facial Plastic Surgeon
4.8 out of 5 stars 34 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.